advertisement
Question
Posted by: Anon | 2007/12/19

Cramps and Salt

I have been taking Caltrate Plus and Slow Mag tablets ever since I could remember. I'm 24 years old and exercise (cardio) every day - most days for an hour. I have hereditary cholesterol, high blood pressure and I also have raynauds syndrome - this is why I make sure I exercise regularly

Of late, I've been getting cramps in my calves in feet and it sometimes keeps me up at night.
Logically, the only thing I could think of causing it, is salt. When you sweat, it's salt that 'comes out' so I've been dissolving salt in water and drinking it for the past week

Will this help at all for the cramps?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Anon
No please don't - rather let your doctor check your levels by doing a UKE bloodtest. The cramping could be due to overexertion of the muscles.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: anon | 2007/12/19

I don't think its healthy drinking salt water like that. You might have electrolyte imbalance. If you are cholesterol lowering medication, its more than likely thats the reason for your cramping. In fact all of those cholesterol lowering meds have side effects, I have tried 5 different kinds and suffer the side effects. THe pharmacist told me he also suffers from them and there is no medication that doesn't have side effects.

I think you are getting confused with magnesium, but as you are already taking magnesium, better discuss it with your Dr. Perhaps he/she can examine you, take a blood test to detect your levels.

If you are worried about losing salt from sweating, its your electrolyte balance that could be disturbed from over exercising. An emergency remedy for replacing lost electrolytes after diarrhea is drinking boiled water with equal amounts of sugar and salt.

Lets see what Dr. Bets suggests. Do you take a multivitamin and mineral each day? Perhaps you have an imbalance, only a blood test will tell you.

Reply to anon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement